Quantcast

Living with Psoriatic Arthritis (PsA)

Prednisone and odd side effects


#1

I’m new to PsA. I’m on my 17th day of my first go at prednisone. After day 1 I was feeling amazing. My feet have hurt me for a year and half so badly I could hardly walk. Now I am completely pain free well in my usually painful areas…

On day 9ish of prednisone my right forearm started hurting about two inches from my wrist on top. A little swollen lump and felt like a pulled muscle. By day is got progressively worse and now is creaking everytime I barely move my wrist or fingers. My dr. Keeps putting me off when I call or at least the staff may be. I feel like its a side effect of the prednisone. But idk. Has anyone had anything like that. My symptoms sound exactly like instersection syndrome. But nothing happened for me to injure my wrist.


#2

@Mwitt it doesn’t sound like side effects at all. And what you’re describing doesn’t sound like an injury at all.

A few thoughts run through my head. One thought is that this has been going on for some time but other pain was masking this pain. Another thought… Are you overdoing it since you’re feeling better? This sounds mostly like an overuse situation.

Okay. Maybe just two thoughts. It’s late here.


#3

Yes I’m with @Stoney’s thoughts. Sounds very like tenosynovitis a classic upper limb overuse issue, can happen by just carrying something awkwardly or it being just a little too heavy.


#4

@Stoney @Poo_therapy

Thanks I’m sure you guys are right. And I’m sure I’ve overdone it from feeling so great. I was a hairstylist for 15 years so over use of my right arm definitely has happened but I haven’t really done hair for about a year now and I didn’t do anything specific that seemed like it would have caused this to happen so suddenly. Guess I was hoping to blame the prednisone and hoped this would just stop when I stop taking it lol


#5

For anyone interested… I saw my rheumatologist today. He is upping my dose with prednisone as this pain in my arm started when I decreased to half the dosage. While on the prednisone he wants me to begin taking methotrexate. I knew this day was coming. I want to feel good but I’m also just sad to be on any medication…


#6

That could very well be! In Nicole’s ‘back’ discussion I mentioned my back going out 7 weeks after starting Enbrel. At that time people told me exactly what you’ve said—you feel so great but your body is damaged from the PsA for who knows how long THAT was cooking inside you! And BOOM—all hell breaks loose!

So, rest that sore arm. Does icing it help? Be kind to your joints! I know it’s not easy because the work is right in our face and someone needs to do it! And when we feel good, we do it! :roll_eyes:


#7

@Grandma_J

Thank you for your response! I actually noticed most relief from heat on it. It is so hard to rest especially with my 1 year old wanting me to hold him all the time!


#8

The one year old may be the source of your overuse injury. Intersection syndrome or de Quervain? I first developed de Quervain when my son was about 2 years old. A friend developed it when her baby was about 9 months old. A lot of moms will develop it bc of picking up the baby.


#9

@Stoney wow I had never heard of it and haven’t known of anyone having that! But I’m definitely suffering with it. My higher dosage today of prednisone did give me some relief so really hoping that tomorrow is even better!

What did you do for relief? Or healing?


#10

At that point I splinted, used NSAIDs and waited.

Ultimately I had release surgery on both sides in the last 2 years.


#11

Oh wow! Hope surgery went well!